MAUDE Adverse Event Report: INTERRAD MEDICAL SECURACATH

INTERRAD MEDICAL SECURACATH
Model Number 400110
Medical Device Problem Codes Device Issue (2379); Material Integrity Problem (2978); Physical Property Issue (3008); Torn Material (3024)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picc was accessing an axilla vein (approximately 10mm deep) in the left arm near the arm pit.The hospital has theorized that a combination of dressing technique and atypical positioning may have contributed to the 'foot' separating, and the dislocation of the picc.The patient did not have other available access points.The hospital is not attributing the tip migration to the securacath.Evaluation of the securacath involved in addition to the testing performed by interrad on the returned securacaths, confirmed that the securacath experienced an unusual torsion load that most likely caused the nitinol 'foot' to separate from the securacath.Since first human use in 2010, no other 'foot' separation has been confirmed for securacath.Multiple attempts were made to submit the mdr prior to the due date, the report was delayed due to it issues associated with the esg website.
 
Event or Problem Description
(b)(6) 2017: (b)(4) distributor medical specialties (b)(4) was notified by a clinical nurse consultant of an incident involving securacath.A securacath had been placed with a picc on (b)(6) 2017.On (b)(6) 2017, it was observed that the securacath had come out while still attached to the picc which had migrated 5cm.On inspection by the picc team, they observed the nitinol "foot" on one side of the securacath had separated from the rest of the securacath and was still under the skin, the "foot" could be felt just beneath the skin, and was causing the patient no discomfort.The size of the "foot" is.194 inches (4.9 mm).On (b)(6) 2017, the patient returned to the hospital so that a new picc line could be inserted, which went well.The site where the "foot" of the securacath has separated was assessed and had healed without problem.It was decided to not attempt removal at this time as the patient was starting a chemotherapy cycle the same day.The foot of the securacath was causing the patient no discomfort.The picc team was of the opinion that complete removal would not be difficult should the patient want to proceed.

Brand Name
SECURACATH
Common Device Name
SECURACATH
Manufacturer (Section D)
INTERRAD MEDICAL
181 cheshire lane
suite 100
plymouth MN 55441
MDR Report Key6754559
Report Number3007795799-2017-00014
Device Sequence Number2014060
Product Code KMK
UDI-Device Identifier00865382000228
UDI-Public(01)00865382000228(17)180930(10)A1623
Combination Product (Y/N)N
PMA/510(K) Number
K120935
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 05/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date09/30/2018
Device Model Number400110
Device Catalogue Number400110
Device Lot NumberA1623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1